Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 480, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 13, 2011, 8:21 PM EDT for Yadkin County, North Carolina. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2011, 8:21 PM EDT (00:21 UTC)
- Expired
- Aug 13, 2011, 9:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
County Yadkin County, NC
The radar
The Roanoke radar (KFCX), 98 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 8:33 PM EDT | TSTM WND DMG | 4 Sw East Bend, NC | NUMEROUS LARGE TREE LIMBS DOWN AT 3409 ROCKETT ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.4 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1747 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
554 WUUS51 KRNK 140021 SVRRNK NCC197-140115- /O.NEW.KRNK.SV.W.0480.110814T0021Z-110814T0115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 821 PM EDT SAT AUG 13 2011 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN YADKIN COUNTY IN NORTHWEST NORTH CAROLINA * UNTIL 915 PM EDT. * AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NEBO...OR NEAR YADKINVILLE...AND MOVING EAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... NEBO... SHACKTOWN... EAST BEND... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 6 6...2 1 5...4 3 2 4. && LAT...LON 3622 8051 3609 8055 3612 8072 3623 8067 TIME...MOT...LOC 0021Z 277DEG 4KT 3619 8065 $$ DS
2 follow-up statements
520
WWUS51 KRNK 140052
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
852 PM EDT SAT AUG 13 2011
NCC197-140115-
/O.CON.KRNK.SV.W.0480.000000T0000Z-110814T0115Z/
YADKIN NC-
852 PM EDT SAT AUG 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR EASTERN YADKIN COUNTY...
AT 847 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EAST BEND...MOVING
EAST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE...
SHACKTOWN...
EAST BEND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
LARGE HAIL AND...OR STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM.
IN ADDITION...TORRENTIAL RAINS MAY FLOOD LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. TURN AROUND DONT DROWN!
&&
LAT...LON 3618 8069 3618 8061 3622 8059 3622 8051
3609 8055 3612 8072
TIME...MOT...LOC 0052Z 274DEG 6KT 3618 8056
$$
DS773
WWUS51 KRNK 140111
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
911 PM EDT SAT AUG 13 2011
NCC197-140120-
/O.EXP.KRNK.SV.W.0480.000000T0000Z-110814T0115Z/
YADKIN NC-
911 PM EDT SAT AUG 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN YADKIN COUNTY EXPIRES
AT 915 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING IS WEAKENING BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE. A
THUNDERSTORM WITH VERY HEAVY RAIN AND CONTINUOUS LIGHTNING WILL
CONTINUE ACROSS THE EASTERN PART OF THE COUNTY.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN
THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3618 8069 3618 8061 3622 8059 3622 8051
3609 8055 3612 8072
TIME...MOT...LOC 0110Z 274DEG 6KT 3618 8052
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 7:22 PM EDT, 59 minutes earlier.
Area forecast discussion, Aug 13, 7:22 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 722 PM EDT SAT AUG 13 2011 .SYNOPSIS... A STRONG COLD FRONT WILL MOVE THROUGH THE AREA LATE TONIGHT INTO SUNDAY. COOLER HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE NORTH MONDAY AND TUESDAY. && .NEAR TERM /THROUGH SUNDAY/... AS OF 300 PM SATURDAY... DEEP MOISTURE RESIDES OVER THE CWA...AND WILL REMAIN IN PLACE UNTIL A FRONTAL PASSAGE SUNDAY. UNTIL THEN EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME OF WHICH WILL PRODUCE HEAVY RAINFALL DUE TO THE MOISTURE RICH ENVIRONMENT...PWATS 1.50+. SHOWERS AND THUNDERSTORMS THAT HAVE RESULTED DURING THE PEAK HEATING PART OF THE DAY SATURDAY MAY WANE SOMEWHAT AFTER SUNSET...BUT INCREASING CONVERGENCE AHEAD OF A VIGOROUS UPPER LEVEL SHORT WAVE TROUGH AND ASSOCIATED COLD FRONT WILL LIKELY RESULT IN A CONTINUED THREAT OF SHRA/TSRA DURING THE OVERNIGHT AND EARLY SUNDAY. ANTICIPATE BANDS OF SHRA/TSRA TO DEVELOP UPSTREAM ACROSS THE OH/TN VALLEYS...WITH A TRAJECTORY INTO INTO THE MID ATLANTIC REGION. USED A BROAD PAINT BRUSH OF HIGH POPS FOR TONIGHT AND SUNDAY...LACKING DETAIL OF TIMING DUE TO TEMPORAL UNCERTAINTY OF THE ANTICIPATED BANDS OF SHRA/TSRA. MAINTAINED HIGH POPS UNTIL THE WINDS BECOME WESTERLY BEHIND THE COLD FRONT LATER SUNDAY AFTERNOON. MEAN WINDS SATURDAY OF 15 KTS SHOULD INCREASE TO 25 KTS BY SUNDAY. THIS SHOULD RESULT IN FASTER MOVEMENT OF THE SHOWERS AND HOPEFULLY LOWERING THE THREAT FOR WATER ISSUES WITH RESPECT TO FLASH FLOODING. STILL CAN'T RULE OUT SOME POOR DRAINAGE FLOODING PER POTENTIAL FOR SHRA/TSRA TO TRAIN OVER THE SAME AREAS. AS THE UPPER TROUGH APPROACHES...TEMPERATURES ALOFT WILL BE COOLING...AND THIS IN TURN MAY RAISE THE POTENTIAL FOR SEVERE STORMS PER INCREASING LAPSE RATES PROMOTING STRONGER UPDRAFTS FOR LARGER HAIL AND POTENTIAL FOR MICROBURST WINDS. TEMPERATURES TONIGHT ARE EXPECTED TO BE MILD...DEW POINTS IN THE 60S PREVENTING THE DRY BULB FROM FALLING MUCH BLO 70 DEG F. TEMPS SUNDAY WILL BE DEPENDENT ON AMOUNT OF SOLAR INSOLATION. USED BLENDED MOS FOR SUNDAY DUE TO CLOUD FCST UNCERTAINTIES. TEMPS CAN EASILY SPIKE IF THERE ARE ANY BREAKS IN THE CLOUD COVER AHEAD OF THE FRONT. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... AS OF 355 PM SATURDAY... WEAK ELONGATED SURFACE LOW PRESSURE EXTENDING FROM THE VA COAST AND VA COASTAL PLAINS SOUTHWEST INTO THE SC PIEDMONT EARLY IN THE PERIOD WILL ONLY BEGRUDGINGLY MOVE NORTHEAST AND OFFSHORE BY WEDNESDAY AS A SERIES OF SHORT WAVE TROFS CONTINUE TO CARVE OUT AND AMPLIFY UPPER TROF DEVELOPING OVER THE EASTERN PORTION OF THE NATION. PROXIMITY TO OLD FRONTAL BOUNDARY...ARRIVAL OF COOLER MID LEVEL TEMPERATURES...AND AREA OF HIGHER THETA-E AIR ACROSS THE NORTHEAST AND EASTERN PORTIONS OF THE BLACKSBURG AREA...WITH UPSLOPING WINDS ACROSS THE NORTHWESTERN MOUNTAINS...WILL WARRANT A CONTINUED THREAT OF MAINLY DIURNALLY DRIVEN WIDELY SCATTERED TO SCATTERED SHOWERS/THUNDERSTORMS IN THESE RESPECTIVE AREAS INTO TUESDAY. SHOULD SEE A RETURN TO DRY WEATHER IN ALL AREAS LATER TUESDAY INTO TUESDAY NIGHT AS SURFACE HIGH FINALLY ARRIVES IN THE AREA WITH PASSAGE OF UPPER TROF AXIS. AMOUNT OF CLOUD COVER AND THREAT OF SCATTERED PRECIPITATION SHOULD HELP TO HOLD DAYTIME TEMPERATURES DOWN SOMEWHAT...WITH ACTUAL TEMPERATURES LIKELY TO FALL SOMEWHERE BETWEEN THE COOL MET MOS AND THE RELATIVELY WARM MAVMOS...CONSISTENT WITH THE INTERNALLY DERIVED MOSMOS PROJECTIONS THAT WERE PREFERRED FOR THIS FORECAST UPDATE. OVERNIGHT LOW TEMPERATURES THROUGH THE SHORT TERM PERIOD WERE QUITE CLOSE ACROSS THE BOARD...AND WERE GENERALLY ACCEPTED WITH ONLY LIMITED MODIFICATION NEEDED. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... AS OF 1230 PM SATURDAY... MEAN FLAT UPPER RIDGE BETWEEN EXITING SHORT WAVE TROF TO THE NORTHEAST AND APPROACHING TROF OVER THE UPPER MIDWEST WILL LIKELY LEAVE BLACKSBURG FORECAST AREA DRY WITH SEASONAL TEMPERATURES ON WEDNESDAY. ASSOCIATED WEAK SURFACE HIGH FORECAST TO MOVE OFFSHORE WEDNESDAY NIGHT AS A SERIES OF SHORT WAVE TROFS PUSH SOUTHEAST OUT OF UPPER MIDWEST...GRADUALLY ESTABLISHING AND AMPLIFYING LONG WAVE TROF OVER THE EASTERN THIRD OF THE NATION THURSDAY INTO FRIDAY. BACKING FLOW ALOFT...WITH SURFACE WINDS VEERING INTO THE SOUTHEAST WITH TIME SHOULD SET THE STAGE FOR A PROLONGED PERIOD OF THETA-E ADVECTION AND ISENTROPIC LIFT...SUPPORTING AN INCREASED THREAT OF SHOWERS/THUNDERSTORMS DURING THE LATE WEEK PERIOD...WITH PRECIPITATION LIKELY TO BE MAXIMIZED ALONG AND IMMEDIATELY EAST OF THE BLUE RIDGE WHERE UPWARD VERTICAL MOTION FIELDS ARE MAXIMIZED DUE TO UPSLOPING COMPONENT. ABUNDANT ANTICIPATED CLOUD COVER AND A GOOD THREAT OF PRECIPITATION THURSDAY THROUGH FRIDAY SHOULD HELP TO COMPRESS THE NORMAL DIURNAL TEMPERATURE CURVE...RESULTING IN SEASONAL TO SLIGHTLY BELOW NORMAL READINGS BY DAY...BUT WITH MILD TEMPERATURES AT NIGHT. MEAN TROF AXIS SHOULD PASS EAST OF THE BLACKSBURG FORECAST AREA BY SATURDAY...ALLOWING FOR SLIGHTLY COOLER AND DRIER AIR TO BEGIN FILTERING INTO THE AREA FROM THE WEST. HOWEVER...COOLER TEMPERATURES ALOFT IN VICINITY OF TROF AXIS...AND TIMING UNCERTAINTIES WARRANT A CONTINUED LOW THREAT FOR LINGERING SHOWERS UNTIL A MORE SUBSTANTIAL PUSH OF DRIER AIR ARRIVES BY SUNDAY. HPC GUIDANCE FOLLOWED THROUGH THE ENTIRE LONG TERM PERIOD EXCEPT FOR SOME SMALL TWEAKS NEEDED TO DAILY HIGH AND LOW TEMPERATURES TO ACCOUNT FOR LOCAL CLIMATOLOGY. && .AVIATION /23Z SATURDAY THROUGH THURSDAY/... AS OF 715 PM... A SERIES OF UPPER LEVEL STORM SYSTEMS WILL ROTATE AROUND A STRONG UPPER LEVEL LOW IN THE LOWER GREAT LAKES THROUGH INTO EARLY NEXT WEEK. ONE WAVE IS TRIGGERING SCATTERED SHOWERS AND STORMS MAINLY EAST OF I-77. THIS AREA WILL GRADUALLY WEAKEN AND DIMINISH BETWEEN 03-05Z. BEFORE THEY DIMINISH...OCCASSIONAL MVFR CONDITIONS WILL BE FOUND AS THEY PASS OVER KBCB...KROA...AND KDAN. AROUND OR SHORTLY AFTER MIDNIGHT...THE NEXT UPPER LEVEL SYSTEM...NOW IN THE OHIO VALLEY...WILL TRIGGER AROUND AROUND OF CONVECTION WITH NUMEROUS SHOWERS AND STORMS EXPECTED INTO SUNDAY MORNING. ABUNDANT LOW LEVEL MOISTURE ADVANCING ON SOUTHEAST/SOUTHERLY WINDS WILL BRING IFR CONDITIONS TO ALL TAF SITES WITH LOW CIGS AND VSBYS...ESPECIALLY EAST OF THE BLUE RIDGE. PRECIPITATION MAY WANE LATE SUNDAY MORNING/EARLY SUNDAY AFTERNOON...BEFORE STORMS RE-DEVELOP SUNDAY AFTERNOON IN ADVANCE OF A COLD FRONT THAT MOVES THROUGH SUNDAY...AND ENDING WITH ITS PASSAGE LATE IN THE DAY SUNDAY. THE COLD FRONT IS FORECAST TO BE RATHER ROBUST...MORE TYPICAL OF A FALL FRONT WITH A DISTINCT WIND SHIFT AND INCREASE IN WIND SPEED FROM THE NORTHWEST BEHIND THE FRONT SUNDAY NIGHT. NORTHWEST WINDS OF 20 TO 25 KTS ARE PROGGED AT 5KFT AGL SUNDAY NIGHT AND MONDAY. THIS SHOULD RESULT IN SOME SFC GUSTS OF UP TO 25 KTS...ESPECIALLY NEAR THE MTNS. UPSLOPE MVFR CIGS MAY HOLD IN THE MTNS THROUGH MONDAY NIGHT...THEN HIGH PRESSURE SHOULD BUILD IN FROM THE WEST...BRINGING A RETURN OF WIDESPREAD VFR FROM TUESDAY INTO WEDNESDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JJ NEAR TERM...PM SHORT TERM...WERT LONG TERM...WERT AVIATION...PH/PM
Hazardous weather outlook, Aug 13, 3:39 PM EDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 339 PM EDT SAT AUG 13 2011 NCZ001>003-018>020-VAZ007-009>020-022>024-032>035-WVZ042>045-141945- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND- GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER- 339 PM EDT SAT AUG 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS PRODUCING HEAVY DOWNPOURS MAY RESULT IN POOR DRAINAGE FLOODING. A FEW STORMS MAY CONTAIN LARGE HAIL OR DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A STRONG COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY. STORMS THAT DEVELOP ALONG THIS FRONT MAY PRODUCE HEAVY RAINFALL...SMALL HAIL... AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-VAZ043>047-058-059-141945- STOKES-ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 339 PM EDT SAT AUG 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS PRODUCING HEAVY DOWNPOURS MAY RESULT IN POOR DRAINAGE FLOODING. A FEW STORMS MAY CONTAIN LARGE HAIL OR DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY. A STRONG COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY. STORMS THAT DEVELOP ALONG THIS FRONT MAY PRODUCE HEAVY RAINFALL...LARGE HAIL... AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED SUNDAY AFTERNOON.
In the hours before
Special weather statement, Aug 13, 6:01 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
601 PM EDT SAT AUG 13 2011
NCZ001-002-VAZ009-010-012-013-015-016-132230-
ALLEGHANY NC-ASHE NC-BLAND VA-CARROLL VA-GRAYSON VA-PULASKI VA-
SMYTH VA-WYTHE VA-
601 PM EDT SAT AUG 13 2011
...STRONG THUNDERSTORMS WILL AFFECT ALLEGHANY...ASHE...BLAND...
CARROLL...GRAYSON...PULASKI...SMYTH AND WYTHE COUNTIES...
AT 600 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 6 MILES
NORTH OF RURAL RETREAT TO 7 MILES SOUTHEAST OF SUGAR GROVE TO
LANSING...MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR SPEEDWELL AROUND 610 PM...MOUTH OF WILSON
AROUND 615 PM...WYTHEVILLE AROUND 620 PM...PINEY CREEK AROUND 625 PM
AND COLEMAN STORE AROUND 630 PM.
LAT...LON 3638 8167 3669 8139 3703 8130 3717 8088
3715 8085 3718 8080 3686 8088 3655 8117
DSLocal storm report, Aug 13, 6:09 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
609 PM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 2 WSW SANDY RIDGE 36.49N 80.15W
08/13/2011 STOKES NC 911 CALL CENTER
TREES DOWN NEAR SNOW HILL CHURCH ROAD.
&&
HYSELLSpecial weather statement, Aug 13, 6:21 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
621 PM EDT SAT AUG 13 2011
NCZ004-005-132300-
ROCKINGHAM NC-STOKES NC-
621 PM EDT SAT AUG 13 2011
...A STRONG THUNDERSTORM WILL AFFECT ROCKINGHAM AND STOKES
COUNTIES...
AT 619 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
DANBURY...MOVING SOUTH AT 20 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR PINE HALL AROUND 640 PM...ELLISBORO AROUND
645 PM AND BELLEWS LAKE AROUND 650 PM.
LAT...LON 3625 8020 3638 8023 3645 8004 3625 7991
3625 7998
DSSpecial weather statement, Aug 13, 6:29 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
629 PM EDT SAT AUG 13 2011
NCZ001-002-019-VAZ015-132300-
ALLEGHANY NC-ASHE NC-GRAYSON VA-WILKES NC-
629 PM EDT SAT AUG 13 2011
...STRONG THUNDERSTORMS WILL AFFECT ALLEGHANY...ASHE...GRAYSON AND
WILKES COUNTIES...
AT 628 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 6 MILES
NORTH OF INDEPENDENCE TO 4 MILES NORTHEAST OF GLENDALE SPRINGS...
MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR SPRING VALLEY AROUND 635 PM...LAUREL
SPRINGS AROUND 640 PM...SPARTA AROUND 645 PM...DOUGHTON PARK AROUND
650 PM...HALLS MILLS AROUND 655 PM AND GLADE VALLEY AROUND 700 PM.
LAT...LON 3639 8144 3676 8117 3677 8113 3669 8094
3667 8093 3667 8094 3665 8095 3665 8091
3663 8093 3662 8093 3625 8117
DSSpecial weather statement, Aug 13, 7:01 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
701 PM EDT SAT AUG 13 2011
NCZ004-005-132330-
ROCKINGHAM NC-STOKES NC-
701 PM EDT SAT AUG 13 2011
...A STRONG THUNDERSTORM WILL AFFECT ROCKINGHAM AND STOKES
COUNTIES...
AT 657 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER WALNUT COVE...
MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR BELLEWS LAKE AROUND 715 PM.
LAT...LON 3625 8019 3628 8021 3631 8023 3639 8010
3625 7990 3625 7991 3625 7998
DSLocal storm report, Aug 13, 8:01 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
801 PM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL 1 NNE BOONVILLE 36.25N 80.70W
08/13/2011 E0.75 INCH YADKIN NC PUBLIC
HAIL FELL AT RIVER ROAD.
&&
HYSELLThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:13 PM EDT | Flash Flood Warning | RNK | Surry, Yadkin | 3 hr |
| Aug 13, 8:57 PM EDT | Flash Flood Warning | RNK | Yadkin | 3 hr |
| Aug 13, 9:09 PM EDT | Special Weather Statement | RNK | Yadkin | 51 min |
| Aug 14, 1:21 AM EDT | Special Weather Statement | RNK | Ashe | 54 min |
| Aug 14, 4:14 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 61 min |
| Aug 14, 5:03 PM EDT | Special Weather Statement | RNK | Rockingham | 42 min |
| Aug 14, 5:36 PM EDT | Special Weather Statement | RNK | Caswell, Rockingham | 54 min |
| Aug 14, 5:51 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry | 54 min |
| Aug 14, 6:43 PM EDT | Special Weather Statement | RNK | Stokes, Surry | 62 min |
| Aug 14, 7:28 PM EDT | Special Weather Statement | RNK | Yadkin | 62 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.